MAUDE Adverse Event Report: CASCO BAY MOLDING LTD CORA CUP; MENSTRUAL CUP

CASCO BAY MOLDING LTD CORA CUP; MENSTRUAL CUP
Model Number SIZE 1
Medical Device Problem Codes Expulsion (2933); Compatibility Problem (2960)
Health Effect - Clinical Codes Menstrual Irregularities (1959); Intermenstrual Bleeding (2665)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
User reported their iud dislodged on the first day of use with a new cora cup.User reports that they think they heard the seal break before trying to remove it.User stated that they check the iud string before and after each use, but the last time the user removed it the user felt the iud sticking out of the cervix.User sought medical attention to remove dislocated iud, however iud broke during removal.User now requires hysteroscopy under general anesthesia to remove broken iud.No injuries or medications reported.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
A statistical analysis of complaints and uses indicates that casco's rate of iud-related events is equal or less than the rate of spontaneous iud expulsion across all users of all catamenial devices in the literature.

Brand Name
CORA CUP
Common Device Name
MENSTRUAL CUP
Manufacturer (Section D)
CASCO BAY MOLDING LTD
32 smada rd
sanford ME 04073
MDR Report Key18640168
Report Number3003270419-2023-00001
Device Sequence Number8042067
Product Code HHE
UDI-Device Identifier00850003218380
UDI-Public00850003218380
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSIZE 1
Device Catalogue NumberZ38W-1XD3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Initial Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale